Pernicious Anaemia Society
15,840 members11,105 posts

Feeling crap after B12 injection - anyone else?

So I have had three-monthly injections for my PA for about a year, and every time I have one I feel really crap for about 24 hours afterwards - tired, fluey, nausea etc.

Have looked on a lot of forums but no one else seems to get this! Anyone of here have similar issues?

Thanks in advance!

17 Replies
oldestnewest

Funnily enough I feel like this now after self injecting 2 hours ago. Don't normally have this response. I'll be interested to hear if others experience this too. Hope you feel better soon. :-)

Reply

Yes, me too. Exactly like that...couple of hours after injecting! Doesn't usually happen to me either...first time.

Using a new batch of 'stingy' Methylcobalamin (same one as you, LtAngua) wonder if there's any connection?

1 like
Reply

It has actually been mentioned a number of times on this forum. Its not common but it certainly isn't unique.

It could be an interaction with something in the medication. It is more common for people to have acne type reaction though these usually get better with time ...

A lot of the things we associate with feeling ill - even fever - can be the immune system fighting infection so it may be that the B12 puts your immune system into overdrive for a short while but then calms down after 24 hours. Not sure if anyone who experiences the symptoms you mention has noticed it tailing off with time - sure they will respond.

2 likes
Reply

Yup. I used to feel rough from 18 to 36 hours after a jab. It stopped after about 6 months.

2 likes
Reply

I'm like this too.. But with thyroid low d iron and folate it's hard to know what this is...I feel very despondent as I've even thought of quitting si as I'm nearing the end of the loading doses plus 4 the GP has given me... Then I vow to give it 6months... It's hard as most talk of how much better they are doing after injections... I guess we should both carry on for a set period in our own minds... Hugs 😊

2 likes
Reply

Know how you feel Scorpiojo. I'm still waiting to start feeling better following self injecting. Like you, I have low iron, vitamin d, and also calcium. It's all such a pickle.

On the basis that B12 can't do me any harm but not having it if I need it can, then I'm going to carry on and keep everything crossed.

I've seen posts before where people have said it took many months before they noticed any real upturn. I guess it depends how long you have been deficient and we're all different!

Hope you get that eureka moment soon.

Take care x

1 like
Reply

would be nice to know others were slow with an upturn... I had my 6th si and I fitted these in-between the 4 two weekly ones from GP... So I have had the loading dose stage now... Xx

1 like
Reply

Excellent. Keep at it Scorpiojo x

1 like
Reply

Aw thanks everyone. Sorry to hear you guys have trouble too, but it's reassuring to know I'm not alone. Thanks again!

4 likes
Reply

That's it... If we didn't have others in the same boat it would be worrying and lonely... Hugs

1 like
Reply

I get the same, achy, fluey and if I sit I sleep, very suddenly and with no warning. A bit dodgy if I have a cuppa in my hand. One injection actually made me so bad tempered, I was literally evil for about a week.

4 likes
Reply

Me too and I've been having B12 injections for 45 years. Peaks and troughs I call it.

3 likes
Reply

Hi Bumblebee90. I'd be interested to know what you are injecting and where you got it from?

Hope you feel better soon.

1 like
Reply

I also feel a bit dodgy after an injection, anything up to about 24 hours and i've been getting them for 8 years

3 likes
Reply

I have my injections done At my doctors surgery

2 likes
Reply

Very intriguing how some do have problems and some don't. It would make an interesting survey to see how many of each type did different things - like supplement with folic acid/folate.

3 likes
Reply

Hi Bumblebee90, yes I have the same thing. Lasts for about 24 hrs. Thought it was just me as I have only just starting 3 monthly injections. Hopefully this will pass as treatment progresses. :)

Reply

You may also like...